Georgia, 2015Hail and Damaging Winds in Georgia, June 22, 2015
June 22, 2015 · NWS CHS · 10 events in 5 counties and zones
Scattered diurnal thunderstorms developed in the middle to late afternoon hours across southeast Georgia. Several of these storms became severe, producing large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered diurnal thunderstorms developed in the middle to late afternoon hours across southeast Georgia. Several of these storms became severe, producing large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 22, 3:20 PM EST, 50 minutes earlier.
Area forecast discussion, Jun 22, 3:20 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON JUN 22 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF THIS WEEK WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH LATE WEEK AND REMAIN IN THE VICINITY
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BOUNDARY INTERACTIONS ARE STARTING TO OCCUR...SO WE/RE RAINING
POPS A BIT HIGHER INTO THIS EVENING.
THIS EVENING...WHILE THERE IS STILL A CAP IN PLACE ACROSS OUR
EASTERN ZONES...IT IS IN A MUCH WEAKER FORM OR HAS BROKEN FURTHER
INLAND. ALTHOUGH THE MID LEVELS ARE STILL WARM...IT IS A LITTLE
COOLER AROUND 700 MB...AND 700-500 MB LAPSE RATES A BIT STEEPER AS
A RESULT. THAT ALONG WITH A SUBTLE PERTURBATION IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE HAS BEEN ENOUGH TO PROVIDE THE
AREA WITH BETTER COVERAGE OF SHOWERS/T-STORMS THAN WE HAVE SEEN
SINCE FRIDAY. MLCAPES ARE 3000-3500 J/KG...SBCAPES OF 4000-4500
J/KG AND LIFTED INDICES AS COLD AS -7 TO -9C. THIS WILL SUPPORT
20-40 PERCENT COVERAGE OF CONVENTION UNTIL 9 OR 10 PM. BEST
CHANCES WILL BE INLAND FROM US-17 IN ADVANCE OF THE INLAND
PENETRATING RESULTANT SEA BREEZE. BUT IF BOUNDARY INTERACTIONS
START OCCURRING WE MAY NEED TO RAISE POPS BASED ON FUTURE TRENDS.
PWATS OF 1.9-2.0 INCHES WILL ALLOW FOR WATER LOADING WITH A FEW
OF THE STRONGER CORES...AND WITH WINDEX VALUES OF 60-70 KT AND
DCAPES UPWARDS OF 1200-1500 J/KG...THIS WILL SUPPORT ISOLATED WET
DOWNBURST POTENTIAL. FOR THIS REASON WE WILL MAINTAIN AN ISOLATED
SEVERE RISK IN THE HAZARDOUS WEATHER OUTLOOK. SECONDARY HAZARDS
WILL INCLUDE MARGINALLY SEVERE HAIL IN THE TALLEST
STORMS...FREQUENT CLOUD TO GROUND LIGHTNING AND GIVEN LIMITED
STORM MOTION A LOCALIZED HEAVY RAIN RISK ALSO EXISTS.
HEAT INDICES HAVE CLIMBED AS HIGH AS 106-114F IN MANY OF OUR
COUNTIES...WITH EVEN A COUPLE OF SPOTS HAVING HIT 115F. SUFFICE
TO SAY THAT THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE
CWFA THROUGH 7 PM.
TONIGHT...COVERAGE OF SHOWERS/STORMS FAR INLAND WILL COME TO AN END
BY 11 PM-MIDNIGHT AS NOCTURNAL EFFECTS TAKING OVER. ANY REDEVELOP
OF CONVECTION LOOKS TO TAKE PLACE OVER THE ATLANTIC...ESPECIALLY
OUT NEAR THE GULF STREAM. LOW LEVEL CONVERGENCE WITHIN THE
SOUTH/SW SYNOPTIC FLOW MIGHT SPUR SOME ISOLATED POPS ALONG THE SC
COAST AFTER MIDNIGHT...BUT WE HAVE HELD POPS TO LESS THAN 15
PERCENT. FULL DECOUPLING WILL NOT OCCUR FOR MOST
PLACES...PREVENTING OVERNIGHT MINS FROM DROPPING ANY LOWER THAN
MID AND UPPER 70S INLAND. THE BARRIER ISLANDS AND THE CHARLESTON
METRO AREA WILL BE THE WARMEST...UNABLE TO DROP BELOW 80-82F.
RECORD HIGH MINS WILL BE CHALLENGED...ESPECIALLY AT KCHS AND KCXM.
THIS MAY BE THE 8TH NIGHT IN A ROW IN DOWNTOWN CHARLESTON WHERE
THE TEMP FAILS TO FALL BELOW 80.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND WEDNESDAY...AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE SOUTHEASTERN UNITED STATES THROUGH MIDWEEK. AT THE
SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH REMAINS SITUATED
INLAND. DESPITE LARGE SCALE SINKING MOTION ASSOCIATED WITH HIGH
PRESSURE ALOFT...STRONG SFC HEATING ALONG AND THE PROXIMITY OF THE
LOW PRESSURE TROUGH INLAND SHOULD RESULT IN SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND
WEDNESDAY. LARGE DCAPES IN EXCESS OF 1000 J/KG SUGGESTS DAMAGING
WIND GUST POTENTIAL WITH A FEW STRONGER THUNDERSTORMS. HOWEVER...THE
THREAT OF WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
THE MAIN ISSUE WILL BE THE CONTINUATION OF HOT AND HUMID CONDITIONS
THROUGH AT LEAST MID WEEK...WHICH WILL LIKELY RESULT IN HEAT INDEX
VALUES BETWEEN 105 TO 110 DEGREES DURING PEAK HEATING HOURS EACH
AFTERNOON. HEAT INDEX VALUES WILL BE DEPENDENT ON SFC DEWPTS...WHICH
WILL MIX OUT TO AROUND 70 DURING PEAK HEATING...WHILE REMAINING IN
THE LOW TO MID 70S BEHIND AN INLAND MOVING SEABREEZE DURING LATE
AFTERNOON AND EVENING HOURS. GIVEN THE LIKELIHOOD OF HEAT INDEX
VALUES ABOVE 105 DEGREES ON TUESDAY...A HEAT ADVISORY WILL BE IN
EFFECT FROM NOON TO 7 PM. AN ADDITIONAL HEAT ADVISORY WILL LIKELY BE
NEEDED FOR WEDNESDAY.
AFTERNOON HIGH TEMPS ARE FORECAST TO REACH THE UPPER 90S TO AROUND
100 DEGREES WELL INLAND EACH DAY...WITH THE ONLY RELIEF COMING FOR
AN AFTERNOON/EVENING SHOWER AND/OR THUNDERSTORM. OVERNIGHT LOWS WILL
REMAIN MILD...IN THE MID/UPPER 70S INLAND TO LOWER 80S ALONG THE
COAST.
THURSDAY...MODELS CONTINUE TO INDICATE A SLIGHT WEAKENING OF THE MID
LVL RIDGE OF HIGH PRESSURE...MAINLY DUE TO H5 SHORTWAVE ACTIVITY
OVER THE SOUTHEAST. HIGH TEMPS COULD END UP A DEGREE OR TWO COOLER
THAN THE PREVIOUS DAY DUE TO AN INCREASE IN AFTERNOON/EVENING
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...TEMPS ARE STILL EXPECTED TO
PEAK IN THE MID/UPPER 90S WITH MODERATE LEVELS OF HUMIDITY PRESENT.
HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES OVER MANY AREAS IN
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...RESULTING IN
ANOTHER HEAT ADVISORY THURSDAY AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RELIEF FROM THE HEAT AND RELATIVELY DRY SPELL LOOKS TO OCCUR IN THE
LONG TERM PERIOD AS THE OVERALL PATTERN BECOMES MORE AMPLIFIED AND
ACTIVE. STAGNANT UPPER RIDGE WILL FINALLY BREAK DOWN AS BROAD
LONGWAVE TROUGH AND ASSOCIATED VORT MAX DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...AND EVENTUALLY ENCOMPASSES THE EASTERN U.S.
THE FORECAST AREA WILL REMAIN ON THE WESTERN EDGE OF SURFACE HIGH
PRESSURE...HOWEVER THE PERSISTENT PIEDMONT TROUGH WILL EVENTUALLY
GET ABSORBED BY A LOW PRESSURE SYSTEM AND ATTENDANT FRONT THAT
SHIFTS INTO THE REGION OVER THE WEEKEND. OVERALL...THIS PATTERN WILL
SUPPORT MORE ACTIVE CONVECTIVE COVERAGE AND TEMPERATURES CLOSER TO
CLIMO.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED A PREVAILING VFR FORECAST THROUGH 18Z TUESDAY.
INCLUDED CB AND VCTS AT KCHS THROUGH 21Z AS ISOLATED TO SCATTERED
SHRA/TSRA CONTINUES TO DEVELOP. DIRECT IMPACTS ARE STILL NOT
CERTAIN...SO WILL AMEND IF NECESSARY. SOUTHERLY WINDS WILL ALSO BE
GUSTY THROUGH SUNSET...PEAKING AT 15 OR 20 KT AT TIMES.
AT KSAV THE BEST CHANCES FOR SHRA/TSRA WILL STAY SOUTH AND WEST
OF THE TERMINAL...SO NO NEED TO INCLUDE CB AND VCTS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE IN THE WEEK.
&&
.MARINE...
TONIGHT...A 1027 MB RIDGE AXIS ALIGNED EAST-WEST ALONG 29-30N
LATITUDE WILL REMAIN IN PLACE AS A PIEDMONT TROUGH PERSISTS INLAND.
THE GRADIENT BETWEEN THESE TWO LARGE SCALE FEATURES WILL MAINTAIN A
FAIRLY TIGHT GRADIENT...ESPECIALLY BY SUMMER STANDARDS. THAT
ALONG WITH PARTIAL MIXING OF THE 20-30 KT NOCTURNAL LOW LEVEL JET
WILL SUPPORT SOUTH/SW WINDS AS HIGH AS 15 OR 20 KT. ALTHOUGH WE
COULD SEE SOME GUSTS UP NEAR 25 KT AT TIMES INTO THIS EVENING IN
CHARLESTON HARBOR...THEY ARE NOT FREQUENT ENOUGH TO RAISE A SMALL
CRAFT ADVISORY. SEAS WILL RANGE FROM 1-2 FT IN THE HARBOR...TO 2-4
FT ACROSS THE OPEN ATLANTIC...HIGHEST NORTH AND EAST.
TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PERSIST OVER
THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND. IN
GENERAL...WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH LATE WEEK...BUT NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KT AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY NEARSHORE
WATERS. SEAS WILL RANGE BETWEEN 2-4 FEET...BUT COULD REACH NEAR 5 FT
IN THE OUTER PORTIONS OF THE WATERS DURING SURGES.
&&
.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 22ND...
KCHS...78 SET IN 2011.
KCXM...81 SET IN 1998.
KSAV...78 SET IN 1937.
RECORD HIGHS FOR JUNE 22ND...
KCHS...98 SET IN 2011.
KCXM...98 SET IN 1998.
KSAV...101 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 23RD...
KCHS...78 SET IN 1981.
KCXM...82 SET IN 1998.
KSAV...77 SET IN 1981.
RECORD HIGHS FOR JUNE 23RD...
KCHS...100 SET IN 1944.
KCXM...101 SET IN 1944.
KSAV...102 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 24TH..
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...79 SET IN 1932.
ALL TIME RECORD HIGH FOR KCHS...105 SET 08/01/1999.
ALL TIME RECORD HIGH FOR KCXM...104 SET 06/24/1944 AND 06/02/1985.
ALL TIME RECORD HIGH FOR KSAV...105 SET 07/12/1879 AND 07/20/1986.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jun 22, 2:30 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT MON JUN 22 2015
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
330 PM EDT MON JUN 22 2015
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...
...ISOLATED SEVERE THUNDERSTORMS INTO THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THE
STORMS THROUGH 9 PM...MAINLY INLAND...COULD BECOME SEVERE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL THAT IS CAPABLE
OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY
THUNDERSTORMS THAT FORM.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ARE
ENCOURAGED TO REMAIN WEATHER AWARE INTO THIS EVENING. STAY TUNED
TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-231930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
330 PM EDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:56 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT MON JUN 22 2015
SCZ042-047-221930-
HAMPTON SC-INLAND JASPER SC-
256 PM EDT MON JUN 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PINELAND...OR 14 MILES NORTHWEST OF RIDGELAND...MOVING SOUTH AT 5
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FURMAN...SCOTIA...TARBORO...PINELAND...GARNETT AND ROBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3276 8119 3265 8104 3247 8119 3251 8124
3252 8123 3252 8125 3262 8136
TIME...MOT...LOC 1855Z 020DEG 6KT 3262 8117Special weather statement, Jun 22, 2:57 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUN 22 2015
GAZ099-222030-
CANDLER GA-
357 PM EDT MON JUN 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY UNTIL
430 PM EDT...
AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALINE...OR NEAR METTER...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
METTER...PULASKI AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3256 8207 3251 8197 3248 8198 3242 8193
3237 8193 3229 8196 3227 8197 3228 8204
3231 8220
TIME...MOT...LOC 1957Z 263DEG 8KT 3234 8211Special weather statement, Jun 22, 3:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON JUN 22 2015
SCZ045-222045-
INLAND BERKELEY SC-
408 PM EDT MON JUN 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
445 PM EDT...
AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...OR 15 MILES NORTHEAST OF MONCKS CORNER...MOVING EAST AT
10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3342 7987 3340 7986 3337 7980 3338 7979
3332 7974 3332 7970 3330 7966 3329 7963
3317 7972 3322 7991 3343 7987
TIME...MOT...LOC 2007Z 255DEG 10KT 3330 7977Special weather statement, Jun 22, 3:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT MON JUN 22 2015
GAZ100-116-222100-
BULLOCH GA-INLAND BRYAN GA-
428 PM EDT MON JUN 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND BULLOCH
COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAY...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...PEMBROKE...BAY...DENMARK...NEVILS AND GEORGIA SOUTHERN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8178 3226 8148 3209 8160 3222 8181
3224 8182 3224 8184 3226 8187
TIME...MOT...LOC 2028Z 201DEG 14KT 3221 8165
DPBLocal storm report, Jun 22, 3:44 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 6 WNW JAMESTOWN 33.31N 79.78W
06/22/2015 BERKELEY SC LAW ENFORCEMENT
TREE DOWN AT SANTEE RIVER RD AND VON HOLLEN RD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1500448
RJBThunderstorm Wind, Effingham
- When
- June 22, 4:10 PM EST to 4:11 PM EST
- Where
- Effingham County, 2.99 mi WSW of Kildare
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -81.500
Law enforcement reported 6 trees down at Pryor Road and Oliver Kildare Road.
Thunderstorm Wind, Jenkins
- When
- June 22, 4:20 PM EST to 4:21 PM EST
- Where
- Jenkins County, 4.87 mi S of Scarboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -81.880
Law enforcement reported trees down near Rocky Ford.
Hail, Chatham
- When
- June 22, 5:48 PM EST to 5:49 PM EST
- Where
- Chatham County, 1.36 mi ENE of Oleary
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.230, -81.160
A storm spotter from Florida traveling southbound on Interstate 95 reported quarter size hail and 40 to 50 mph winds.
Thunderstorm Wind, Chatham
- When
- June 22, 6:02 PM EST to 6:03 PM EST
- Where
- Chatham County, (Sav)savannah Intl A
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.130, -81.200
A 64 mph wind gust was recorded at the Savannah International Airport.
Thunderstorm Wind, Liberty
- When
- June 22, 6:10 PM EST to 6:11 PM EST
- Where
- Liberty County, Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.800, -81.430
Law enforcement reported trees down in Midway at the intersection of Coastal Highway and East Oglethorpe Highway.
Thunderstorm Wind, Chatham
- When
- June 22, 6:15 PM EST to 6:16 PM EST
- Where
- Chatham County, (Sav)savannah Intl A
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.130, -81.200
A 68 mph wind gust was recorded at the Savannah International Airport.
Thunderstorm Wind, Liberty
- When
- June 22, 6:23 PM EST to 6:24 PM EST
- Where
- Liberty County, Walthourville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.770, -81.630
A tree was reported down on Arnold Drive near Allenhurst.
Thunderstorm Wind, Chatham
- When
- June 22, 6:25 PM EST to 6:26 PM EST
- Where
- Chatham County, 0.69 mi S of Fernwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.090, -81.200
An emergency manager reported power lines down at the 100 block of Beasley Road in Garden City.
Thunderstorm Wind, Chatham
- When
- June 22, 6:25 PM EST to 6:26 PM EST
- Where
- Chatham County, 1.38 mi S of Fernwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.080, -81.200
An emergency manager reported a tree down on the 1700 block of Old Dean Forest Road.
Thunderstorm Wind, Long
- When
- June 22, 6:26 PM EST to 6:27 PM EST
- Where
- Long County, 4.31 mi SSE of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.720, -81.650
A large pine tree was blown down on Pearl Davis Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586649, 586650, 586662, 586656, 586651, 586657, 586652, 586654, 586659, 586655.